Skip to content
My WebMD Sign In, Sign Up

Announcements

Please take some time to click through these links to find out more about our community.

What is a Trigger and When to Trigger a Post
How and Why to Report a Post
Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


Includes Expert Content
Multiple Antidepressants?
avatar
whatsupbuttercup posted:
Hey all!
Does anyone have experience with multiple antidepressants? I'm experiencing a bit of a relapse while still on Cirpralex 20 mg. It's not awful but it's definitely reducing my functionality and making busing and mornings super unpleasant for me. Please let me know if you've had more than one prescription, or used any alternative healthcare or therapy to deal with relapses!
Thanks
Reply
 
avatar
beautifulbuffalo responded:
I presently take:
Valium 20mg a day
Cymbalta 120mg a day
Lithium 900mg a day
Trazadone 100mg a day
Lamictal 25 mg a day

I take other medication but not for depression
 
avatar
whatsupbuttercup replied to beautifulbuffalo's response:
Thank you, that helps me a lot actually. I'm very glad to feel some solidarity so to speak have any of the aforementioned given you nasty side effects?

I know there's lots possible with cipralex, but all I really had was a slightly disturbed sleep pattern because I to titrated on to it.

How are you doing, by the way?
 
avatar
Thomas L Schwartz, MD responded:
hello- some antidepressants can be mixed easy for better effectiveness. that being said, if your cipralex is not at the highest allowed dose, then it is often the standard to increase it to keep you on as few meds as possible. if that doesnt help, your doctor can switch meds or add meds together
 
avatar
beautifulbuffalo replied to whatsupbuttercup's response:
Some make you sleepy that's why you take them at night and the Lithium can make you gain weight.
 
avatar
whatsupbuttercup replied to Thomas L Schwartz, MD's response:
thank you!
 
avatar
littlepickle responded:
Currently I am taking Prozac, neurontin, valium, lamactil, trazadone, buproprion, plus for my autoimmune disease, oxiprozin, elmiron, and plaquenil.

I have almost always taken multiple meds. I don't like taking so many pills, but my depression has always been"treatment resistant" -- my attitude is that I'll TRY most things if my excellent doc thinks it might help. I always find out what a med is supposed to do and whether there are any crazy side effects first, though. It hinges, I think, on having a very good psychiatrist and not some on who prescribes indiscriminately.
 
avatar
whatsupbuttercup replied to littlepickle's response:
Thanks for the reply! It's reassuring that other people are on multiple anti depressants, I'm relatively new to the whole depression thing as mine is a result of PTSD from a few years ago.

I ended up with trazodone in addition to my 20 mg of cipralex. Still on only 50mg of the trazodone, I'd say it's helped a lot but I wouldn't mind boosting the dose a little to see how that works. I go to my family doctor but am hoping for a referral to a psychiatrist, as they're covered under OHIP where psychologists are not.

Honestly it's really scary for me to start new meds after reading all the potential side effects, but I do anyways. Better to be anxious the night that I take the pill rather than being blind sided by some weird side effect and not knowing where it came from.

Also, sorry your depression is treatment resistant! It's great that you're working with a doc to figure it out though, it speaks to your strength!
 
avatar
riversw replied to whatsupbuttercup's response:
Roll call! I take Prozac, Lamictal, Ativan, Lunesta for sleep, but switching to Trazodone. I've tried just about everything and it worried me a lot when I first started trying multiple meds. But, of everything I've ever taken for anything - the only med I've had bad side effects from is a diabetes drug! The huge listings of side effects are scary, but you have to remember that you are not guaranteed to experience them at all.

Stick with it. Good results are soooo worth it.
 
avatar
whatsupbuttercup replied to riversw's response:
Thank you for your response! So far it's going well I'm really glad I decided to take it. But yeah, there is definitely a stigma around taking medication, especially for depression!

I think I maybe had a bit of an upset stomach when I first started the trazodone, but that's it. Otherwise I'm slowly getting back to 100%. It's hard to accept that I still feel crummy some days, because I want it to be a miracle drug. But I'm glad I took it!

Thanks for your response
 
avatar
riversw replied to whatsupbuttercup's response:
The first time I took trazodone I think the dose was just too high or something - I could NOT sleep at all and felt like I wanted to crawl out of my skin! All I could think of was Dave Chappelle's character that's a crack head and he's constantly scratching...

I want a miracle drug every time I try something new. It's been such a rocky road. But hey - maybe we're just more sophisticated - we prefer cocktails to just plain "drugs."
 
avatar
whatsupbuttercup replied to riversw's response:
The first time I took it I felt drunk! I was all woozy and couldn't walk in a straight line. I only started on 50 mg though, and am up to 75 mg now. I think it's made a huge difference in my depression, however my anxiety is now the issue. My bod just doesn't wanna stay balanced!

Yeah, let's go with sophisticated. I can get behind that haha. Our sanity doesn't come cheap!


Featuring Experts

Thomas L. Schwartz, MD, received his medical degree from and completed his residency in adult psychiatry at the State University of New York (SUNY) Up...More

Helpful Tips

Sexual Problems from Meds..What to do!Expert
Serotonin type antidepressants can cause 5-30% of the time- sexual problems such as no orgasm, impotence, no libido. Consider that ... More
Was this Helpful?
27 of 33 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.